Alert archive / Georgia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 6, NWS Charleston, SC

January 21, 2017Bryan County, Chatham County, Liberty County, Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jan 21, 2017, 3:38 PM EST for Bryan County, Chatham County, Liberty County, Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 67 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2017, 3:38 PM EST (20:38 UTC)
Expired
Jan 21, 2017, 4:45 PM EST
In force
67 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 65 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 4:00 PM ESTHAIL 0.75Richmond Hill, GASPOTTER REPORTS PENNY SIZE HAIL AND 30 MPH WIND GUSTS IN RICHMOND HILL
Jan 21, 4:14 PM ESTHAIL 0.25Savannah, GATRAINED SPOTTER REPORTED PEA-SIZED HAIL NEAR THE INTERSECTION OF E 35TH STREET AND PAULSEN STREET.
Jan 21, 4:24 PM ESTMARINE TSTM WIND 474 Nw Tybee Island, GATHE NATIONAL OCEAN SERVICE SITE AT FORT PULASKI MEASURED A 41 KNOT WIND GUST WITH A LINE OF THUNDERSTORMS.
Jan 21, 4:33 PM ESTMARINE TSTM WIND 451 Ssw Tybee Island, GATHE SOUTH TYBEE ISLAND WEATHERFLOW SITE MEASURED A 39 KNOT WIND GUST WITH A LINE OF THUNDERSTORMS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 1:51 PM ESTTornado WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

430 
WUUS52 KCHS 212038
SVRCHS
GAC029-051-179-SCC013-053-212145-
/O.NEW.KCHS.SV.W.0006.170121T2038Z-170121T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
338 PM EST SAT JAN 21 2017

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Bryan County in southeastern Georgia...
  Liberty County in southeastern Georgia...
  Chatham County in southeastern Georgia...
  Beaufort County in southeastern South Carolina...
  Jasper County in southeastern South Carolina...

* Until 445 PM EST

* At 338 PM EST, a severe thunderstorm was located 8 miles east of
  Hinesville, moving east at 65 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Savannah, Hilton Head Island, Pooler, Bluffton, Port Royal,
  Richmond Hill, Bellinger Hill Area and Wilmington Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

A tornado watch remains in effect until 700 PM EST for southeastern
Georgia...and southeastern South Carolina.

LAT...LON 3175 8159 3210 8138 3224 8118 3223 8114
      3224 8116 3226 8115 3230 8108 3251 8085
      3225 8057 3212 8072 3207 8083 3205 8084
      3201 8081 3196 8082 3171 8110 3169 8110
TIME...MOT...LOC 2038Z 265DEG 57KT 3187 8145 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
049 
WWUS52 KCHS 212102
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
402 PM EST SAT JAN 21 2017

GAC029-051-179-SCC013-053-212145-
/O.CON.KCHS.SV.W.0006.000000T0000Z-170121T2145Z/
Bryan GA-Liberty GA-Chatham GA-Beaufort SC-Jasper SC-
402 PM EST SAT JAN 21 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR BRYAN...LIBERTY...CHATHAM...BEAUFORT AND JASPER COUNTIES...

At 402 PM EST, severe thunderstorms were located along a line
extending from near Port Royal to near Savannah to 13 miles south of
Richmond Hill, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Savannah, Hilton Head Island, Pooler, Bluffton, Port Royal, Richmond
Hill, Bellinger Hill Area and Wilmington Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

A tornado watch remains in effect until 700 PM EST for southeastern
Georgia...and southeastern South Carolina.

LAT...LON 3175 8159 3210 8138 3224 8118 3223 8114
      3224 8116 3226 8115 3230 8108 3251 8085
      3225 8057 3212 8072 3207 8083 3205 8084
      3201 8081 3196 8082 3171 8110 3169 8110
TIME...MOT...LOC 2102Z 237DEG 53KT 3241 8078 3207 8114 3176 8137 

HAIL...0.75IN
WIND...60MPH
 
$$
598 
WWUS52 KCHS 212137
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
437 PM EST SAT JAN 21 2017

GAC029-051-179-SCC013-053-212146-
/O.EXP.KCHS.SV.W.0006.000000T0000Z-170121T2145Z/
Bryan GA-Liberty GA-Chatham GA-Beaufort SC-Jasper SC-
437 PM EST SAT JAN 21 2017

...THE SEVERE THUNDERSTORM WARNING FOR BRYAN...LIBERTY...CHATHAM...
BEAUFORT AND JASPER COUNTIES WILL EXPIRE AT 445 PM EST...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

LAT...LON 3175 8159 3210 8138 3224 8118 3223 8114
      3224 8116 3226 8115 3230 8108 3251 8085
      3225 8057 3212 8072 3207 8083 3205 8084
      3201 8081 3196 8082 3171 8110 3169 8110
TIME...MOT...LOC 2136Z 265DEG 57KT 3245 8023 3211 8059 3180 8083 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 2:35 PM EST, 1 hour 3 minutes earlier.

Area forecast discussion, Jan 21, 2:35 PM EST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
235 PM EST Sat Jan 21 2017

.SYNOPSIS...
A series of upper level disturbances will cross the area today and
tonight, then a strong low pressure system and cold front will move
through Sunday into Monday. The low pressure will lift north of the
area Tuesday and will be replaced by drier high pressure through mid
week. Another cold front will cross the area late next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Afternoon Update: Following coordination with SPC, a Tornado
Watch has been issued for a large portion of our area. Current
radar imagery shows the main band of convection starting to work
it's way into our westernmost counties. This continues to be in
line with what many of the Hi-res convective models have been
showing. A robust short wave is beginning to move over the
western portion of our area and will continue to do so the rest
of this afternoon into this evening. Multiple factors make the
environment very favorable for convection: a strengthening low
level jet, upper divergence in response to a 90-100 kt jet
nearby, and good surface conditions involving well above normal
temperatures and dew points well into the 60s. SPC Mesoanalysis
has a tongue of SBCAPES ~1,500 J/kg working their way into our
southern CWA, which is very impressive for January.
Additionally, bulk shear exceeding 60 kt and 0-6 km bulk shear
~70 kt over a large portion of the area is favorable for
sustaining this convection and generating isolated tornadoes. In
fact, the Significant Tornado Parameter is over 1 across a
large portion of our our. Some spots are even approaching a 2,
which is very impressive for January. The line is expected to
quickly move from west to east, exiting the coast in the 6-8 PM
time frame. The one uncertainty is the low level stable
trajectories off the Atlantic could limit the convection as it
approaches our eastern zones. Given the line has a long history
of warning-level storms, wouldn't be surprised if they maintain
most of their strength to the coast.

Tonight: Behind the short wave and accompanying line of convection
in the evening, NVA will dominate in advance of another short wave
that closes off as it moves east through the southern Plains to near
the Arklatex late. This will put a temporary end to the showers
and t-storms early tonight, before coverage ramps up again late
as better height falls develop aloft and upper divergence
increases due to a 100-110 kt upper jet. Combined with low
forcing from a 40 kt or greater jet at 925 mb will justify good
chance to likely PoP's after 06Z. Thermodynamics and kinematics
may support a low end chance of isolated severe weather late.

Stratus build-down and the wet grounds from the previous and/or
ongoing rains will support at least some reduction in
visibilities, enough so that we have included patchy fog in the
forecast. But given the strong low level wind fields the dense
fog potential seems limited.

It's yet another warm night within the warm advection regime,
and overnight lows could again be near record high minimum
levels, which is about 20-25F above normal.

QPF: It's difficult to be certain the amount of rainfall that will
occur due to it's convective nature, but with PWat's
approaching maximum levels on record for January and a continued
influx of moisture from the Gulf of Mexico and modest
instability, amounts look to average 1/3 to 3/4 inches today and
another 1/4 to 1/2 inch tonight.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Sunday will certainly be the most active day of the bunch. A
powerful upper low over ArkLaTex at the start of the period will
progress east through the day. As the upper low and potent vort
energy digs into the Gulf coast states, a surface low will develop
over western Georgia and rapidly intensify while it lifts northeast
into the western Carolinas. This will send a cold front towards the
forecast area. Given the dynamics in place and impressive deep layer
(0-6km) shear of 60+ knots, there is potential for an organized
severe weather event in the form of a squall line in the
afternoon/evening prior to frontal passage. The forecast area will
remain solidly in the warm sector with model soundings showing
favorable moisture (relatively high PWats for late January), so
instability should be sufficient. SPC outlook currently has the
entire area outlined in an Enhanced Risk for severe weather. The
primary threats would be damaging winds in excess of 60 mph and
isolated tornadoes, with perhaps a lesser threat of large hail.
Temperatures will yet again reach several degrees above normals.
Highs forecast to be in the mid to upper 70s. Sunday night, the
severe threat will quickly diminish as whatever convective line
develops pushes offshore and drier air starts to filter in. Low
temperature will be in the low 50s.

Monday: The expansive low pressure system will spin over the mid-
Atlantic before slowly lifting northeast away from the area Monday
night. Some lingering moisture may be enough to produce a few
showers early in the day before deeper dry air moves in. Maintained
20-30% PoPs. The biggest issue of the day however will be the winds
given the tight pressure gradient. West winds expected to gust 30-35
mph during peak heating hours. Despite the prior passage of a cold
front, deep westerly downslope flow will boost temperatures above
normal. Highs will be in the low to mid 60s. Lows Monday night in
the mid 40s.

Tuesday: Dry high pressure will build into the area from the
southwest. Should be a pleasant day with clear skies and comfortable
temperatures. Highs in the mid 60s.

Lake winds: W/SW winds could gust to at least 25 knots on Lake
Moultrie Monday. A Lake Wind Advisory may eventually be needed.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Surface high pressure centered south of the forecast area Tuesday
night will drift east into the Atlantic on Wednesday. A cold front
will then cross the area on Thursday. Global models are a bit
different regarding precipitation potential, with the Euro the drier
solution and GFS wetter. Forecast currently features 20-30% PoPs.
High pressure will return in wake of the front and persist into the
at least the first half of the weekend.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
There is a risk for SHRA at most any time at KSAV and KCHS through
this evening within the highly moist and moderately unstable
atmosphere. But the best chance for the most direct impacts
would be from mid afternoon into this evening as a line of
convection moves in from the west. TSRA is in the TAFs to
account for increasing confidence and the current radar trends.

Most observations around the area are IFR. Though, breaks to
MVFR are possible for a short time ahead of the main line of
convection. Either way, flight restrictions are expected to
persist.

Finally, LLWS appears highly likely tonight as a strong low
level jet moves through. Thus our 12Z TAF set includes LLWS the
last 10-12 hours of the current forecast cycle.

Extended Aviation Outlook: Periods of flight restrictions are
likely Sunday into Monday. VFR will return thereafter. Gusty
winds will impact the terminals Sunday and Monday.

&&

.MARINE...
Today: High pressure will remain positioned east of the Bahamas  as
a complex frontal system and regions of low pressure cover much of
the upper Midwest and Great Plains. A developing east-west aligned
warm front will stretch over or near the waters and across the
northern Gulf coast states. SW flow will average less than 10 or 15
kt this morning, but with some boost from a wave of low pressure
tracking NE through the southern Appalachians the gradient will
tighten. Winds will climb several knots as a result, as the low
level wind field backs a little more southerly. Seas will
average 2 or 3 ft this morning, building about a foot this
afternoon.

Tonight: There is a further tightening of the gradient as deep low
pressure heads east from the southern Plains to the lower-
middle MS Valley late. Warm advection will temper the amount of
mixing, but given a 35-40 kt low level jet and geostrophic winds
at 1000 mb 25- 35 kt, winds across the local waters will
increase further. SW winds will reach 15 or 20 kt, but with
frequent gusts near or exceeding 25 kt on the outer GA waters
late where the best mixing will reside. That along with seas
building to 4-6 ft and highest on the 20-60 nm waters, we have
initiated a Small Craft Advisory for AMZ374 beginning at 09z
Sunday.

Mariners should also be prepared for a possible line of convection
that moves off the SC and GA coasts this evening. A few of the
storms could be strong or even severe, with damaging winds and
frequent lightning strikes possible.

Sea Fog: Webcams along the coast hint at some sea fog, but this
could also be lowering stratus. Given a favorable S-SW fetch
and the elevated T/Td atop the cooler waters, we continue to
show at least patchy sea fog in the forecast through tonight.

Sunday through Thursday: Marine conditions will deteriorate Sunday
as a strong low pressure system impacts the area. Increasing
winds/seas will result in Small Craft Advisories for most if not all
waters by Sunday night and will persist through Monday. There is a
good chance that frequent gale force gusts could occur on Monday and
a Gale Watch will need to be considered in later forecast packages.
Best chance of gales occurring would be in the outer GA waters,
although certainly possible in the nearshore waters as well.
Conditions will improve on Tuesday as the low lifts northeast and
high pressure builds into the area. Winds mid-week will generally be
at or below 15 knots with seas less than 4 feet. A cold front will
then cross the waters on Thursday.

Given the warm and moist air mass in place, some sea fog may develop
and linger over the nearshore waters on Sunday until a cold front
crosses Sunday night.

&&

.CLIMATE...
Record High Minimum Temperatures for Saturday January 21:
KCHS: 59 set in 1954
KCXM: 62 set in 1935
KSAV: 66 set in 1937

Record High Minimum Temperatures for Sunday January 22:
KCHS: 59 set in 1972
KCXM: 66 set in 1937
KSAV: 64 set in 1937

Record High Maximum Temperatures for Sunday January 22:
KCHS: 80 set in 1999
KCXM: 76 last set in 1937
KSAV: 80 last set in 1937

Record Rainfall for Sunday January 22:
KCHS: 1.77 inches set in 1999
KCXM: 1.67 inches set in 1973
KSAV: 1.33 inches set in 1966

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 4 AM Sunday to 1 PM EST Tuesday for
     AMZ374.
     Small Craft Advisory from 10 AM Sunday to 7 AM EST Tuesday for
     AMZ350.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...ECT
AVIATION...
MARINE...
CLIMATE...
Hazardous weather outlook, Jan 21, 5:00 AM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
500 AM EST SAT JAN 21 2017

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-221200-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
500 AM EST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A LINE OF SHOWERS AND THUNDERSTORMS WILL
SPREAD ACROSS THE AREA THIS AFTERNOON AND EVENING IN ASSOCIATION WITH
A DEVELOPING WARM FRONT AND WAVE OF LOW PRESSURE NEARBY. A FEW OF THE
STORMS COULD BECOME SEVERE BETWEEN 2 PM AND 7 PM...RESULTING IN
DAMAGING WIND GUSTS AND POSSIBLE ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A STRONG STORM SYSTEM IS EXPECTED TO AFFECT
THE AREA SUNDAY. SOME THUNDERSTORMS COULD BECOME SEVERE IN THE
AFTERNOON AND EVENING. THE PRIMARY THREATS ARE DAMAGING
WINDS...ISOLATED TORNADOES AND LARGE HAIL. STAY TUNED TO THE FORECAST
THROUGH THE WEEKEND REGARDING THIS POTENTIAL SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE
ISSUED FOR YOUR AREA.

AMZ330-350-352-354-221200-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
500 AM EST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A LINE OF SHOWERS AND THUNDERSTORMS WILL
SPREAD ACROSS THE AREA LATE THIS AFTERNOON AND EVENING IN
ASSOCIATION WITH A DEVELOPING WARM FRONT AND WAVE OF LOW PRESSURE
NEARBY. A FEW OF THE STORMS COULD BECOME SEVERE BETWEEN 4 PM AND 8
PM...RESULTING IN DAMAGING WIND GUSTS AND POSSIBLE ISOLATED
WATERSPOUTS.

DENSE FOG...SEA FOG WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY
ACROSS THE NEARSHORE WATERS. THUS...DENSE FOG ADVISORIES MAY BE
NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A BAND OF SEVERE THUNDERSTORMS COULD CROSS
THE WATERS WITH DANGEROUS CONDITIONS SUNDAY AFTERNOON INTO SUNDAY
NIGHT.

SEA FOG...SEA FOG COULD OCCASIONALLY REDUCE VISIBILITY UNTIL A COLD
FRONT CROSSES THE WATERS SUNDAY NIGHT.

GALES...GALE FORCE WIND GUSTS COULD DEVELOP MONDAY...ESPECIALLY
OUTSIDE CHARLESTON HARBOR. GALE WATCHES AND WARNINGS COULD EVENTUALLY
BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE
ISSUED FOR YOUR AREA.

AMZ374-221200-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
500 AM EST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A LINE OF SHOWERS AND THUNDERSTORMS WILL
SPREAD ACROSS THE AREA LATE THIS AFTERNOON AND EVENING IN
ASSOCIATION WITH A DEVELOPING WARM FRONT AND WAVE OF LOW PRESSURE
NEARBY. A FEW OF THE STORMS COULD BECOME SEVERE BETWEEN 5 PM AND 9
PM...RESULTING IN DAMAGING WIND GUSTS AND POSSIBLE ISOLATED
WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A BAND OF SEVERE THUNDERSTORMS COULD CROSS
THE WATERS WITH DANGEROUS CONDITIONS SUNDAY AFTERNOON INTO SUNDAY
NIGHT.

GALES...GALE FORCE WINDS COULD DEVELOP ACROSS THE OUTER GEORGIA
WATERS LATER SUNDAY THROUGH MONDAY. GALE WATCHES AND WARNINGS COULD
EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE
ISSUED FOR YOUR AREA.

SCZ045-221200-
INLAND BERKELEY-
500 AM EST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A LINE OF SHOWERS AND THUNDERSTORMS WILL
SPREAD ACROSS THE AREA LATE THIS AFTERNOON AND EVENING IN
ASSOCIATION WITH A DEVELOPING WARM FRONT AND WAVE OF LOW PRESSURE
NEARBY. A FEW OF THE STORMS COULD BECOME SEVERE BETWEEN 2 PM AND 6
PM...RESULTING IN DAMAGING WIND GUSTS AND POSSIBLE ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A STRONG STORM SYSTEM IS EXPECTED TO AFFECT
THE AREA SUNDAY. SOME THUNDERSTORMS COULD BECOME SEVERE IN THE
AFTERNOON AND EVENING. THE PRIMARY THREATS ARE DAMAGING
WINDS...ISOLATED TORNADOES AND LARGE HAIL. STAY TUNED TO THE FORECAST
THROUGH THE WEEKEND REGARDING THIS POTENTIAL SEVERE WEATHER THREAT.

LAKE WINDS...STRONG AND GUSTY WEST WINDS COULD DEVELOP ON LAKE
MOULTRIE MONDAY. A LAKE WIND ADVISORY COULD EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

BE SURE THE ALARM OF YOUR NOAA WEATHER RADIO IS SET IN THE ON
POSITION AND BE READY TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE
ISSUED FOR YOUR AREA.

In the hours before

Local storm report, Jan 21, 2:55 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND DMG     4 N METTER              32.46N  82.07W
01/21/2017                   CANDLER            GA   911 CALL CENTER

            WARNING POINT REPORTED A TREE DOWN ON HIGHWAY 121 NORTH
            NEAR THE LAND FILL. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1700015

JMC
Local storm report, Jan 21, 3:02 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     5 N WOODCLIFF           32.81N  81.76W
01/21/2017                   SCREVEN            GA   911 CALL CENTER

            SCREVEN COUNTY WARNING POINT REPORTS MULTIPLE TREES
            DOWN AND DAMAGE TO A SHED IN THE 5300 BLOCK OF
            BUTTERMILK RD. POSSIBLE TORNADO

&&

EVENT NUMBER CHS1700016

CB
Local storm report, Jan 21, 3:04 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     TSTM WND DMG     1 NE STATESBORO         32.46N  81.78W
01/21/2017                   BULLOCH            GA   911 CALL CENTER

            POWERLINE REPORTED DOWN ON N ZETTEROWER AVE AT
            NORTHSIDE DRIVE EAST. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1700017

JMC
Local storm report, Jan 21, 3:11 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
311 PM EST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND GST     STATESBORO MUNICIPAL AI 32.48N  81.74W
01/21/2017  M49 MPH          BULLOCH            GA   AWOS

            THE AWOS NEAR STATESBORO KTBR MEASURED A 43 KNOT WIND
            GUST.

&&

EVENT NUMBER CHS1700018

BSH
Local storm report, Jan 21, 3:14 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EST SAT JAN 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     6 N WOODCLIFF           32.82N  81.76W
01/21/2017                   SCREVEN            GA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED MULTIPLE TREES... ROAD
            SIGNS... AND POWERLINES DOWN WITH DAMAGE TO CHICKEN
            COOPS INCLUDING METAL ROOFS REMOVED WITH PORTIONS LEFT
            IN TREES NEAR THE INTERSECTION OF BAY BRACH ROAD AND
            BUTTERMILK ROAD. TIME IS ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1700019

JMC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:13 PM ESTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Jenkins, Screven, Tattnall62 min
Jan 21, 2:21 PM ESTTornado WarningCHSJenkins, Screven24 min
Jan 21, 2:44 PM ESTTornado WarningCHSLong, Tattnall31 min
Jan 21, 2:58 PM ESTTornado WarningCHSScreven32 min
Jan 21, 3:06 PM ESTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Liberty, Long and 2 more54 min
Jan 21, 4:00 PM ESTSpecial Weather StatementCHSMcIntosh30 min
Jan 21, 3:27 AM ESTSmall Craft AdvisoryCHS3 days
Jan 21, 3:16 PM ESTTornado WarningCHSHampton, Jasper29 min
Jan 21, 3:56 PM ESTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester, Jasper49 min
Jan 21, 4:22 PM ESTSpecial Marine WarningCHS83 min
Jan 21, 4:33 PM ESTGale WatchCHS11 hr
Jan 21, 5:04 PM ESTSpecial Weather StatementCHSBerkeley26 min
Jan 21, 5:17 PM ESTSpecial Marine WarningCHS58 min
Jan 21, 5:33 PM ESTSpecial Marine WarningCHS117 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2017Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.